Alert archive / Nevada / Flash Flood Warnings in 1997
Flash Flood Warning 24, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 9, 1997, 9:29 PM PDT for Lincoln County, Nevada. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 9, 1997, 9:29 PM PDT (04:29 UTC)
- Expired
- Aug 9, 1997, 11:30 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Whole counties
County Lincoln County, NV
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 4.5 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1466 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 2607 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KLAS 100431 FFWLAS NVC017-100630- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 929 PM PDT SAT AUG 9 1997 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1130 PM PDT FOR PEOPLE IN THE FOLLOWING LOCATIONS...... IN SOUTH CENTRAL NEVADA ...NORTHERN LINCOLN COUNTY LAS VEGAS DOPPLER WEATHER RADAR SHOWED THUNDERSTORMS WITH VERY HEAVY RAIN ACROSS NORTHERN LINCOLN COUNTY. MOVEMENT WAS TOWARD THE NORTHEAST AROUND 15 MPH. THE LINCOLN COUNTY SHERIFF REPORTED FLOODING IN THE VICINITY OF MT. WILSON AND THE EAGLE VALLEY DAM. PEOPLE ALONG THE MEADOW VALLEY WASH IN THE MEADOW VALLEY CAMPGROUND AND SPRING VALLEY STATE PARK AS WELL AS THOSE NEAR THE TOWN OF URSINE SHOULD MOVE TO HIGHER GROUND IMMEDIATELY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT. IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO STREAMS...RIVERS...OR CREEKS WHICH CAN BECOME KILLERS IN HEAVY RAINS. CAMPERS SHOULD AVOID CAMPING ALONG STREAMS OR CREEKS DURING THREATENING RAINS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 9, 2:17 PM PDT, 7 hours 12 minutes earlier.
Area forecast discussion, Aug 9, 2:17 PM PDT, 7 hours 12 minutes before
MOJAVE DESERT/SOUTHERN GREAT BASIN AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 215 PM PDT SAT AUG 9 1997 STLT LOOPER THIS AFTERNOON SHOWED T-STORMS OVER SPRING MTNS TO THE NW OF LAS WITH OTHER STRONG STORMS NOTED OVER SAN BERNARDINO COUNTY EAST OF BARSTOW. T-STORMS NOT NEARLY AS WIDESPREAD AS YESTERDAY AND EXPECT FURTHER DECREASE SUNDAY AS SOUTHWEST FLOW INCREASES. NO ETA OR MESO-ETA TO LOOK AT BUT NGM AND AVN BOTH PRETTY SIMILAR IN INDICATING DRYING TREND. DON'T THINK NW AZ WILL TOTALLY DRY OUT SUNDAY...THUS WILL LEAVE MENTION OF ISOLD T-STORMS FOR THAT AREA AS WELL AS HIGHER TERRAIN OF CENTRAL NV. UPPER TROUGH OFF PAC NW COAST FCST TO MOVE SOUTH TO BE NEAR NRN CA COAST MON MORNING. BREEZY CONDS EXPECTED NEXT FEW DAYS AS H7 AND SFC GRADS INCREASE. DURING EXTENDED PERIOD...MDLS SHIFT H5 HIGH CENTER EST TO TX PANHANDLE EARLY NEXT WEEK BEFORE MOVING BACK TO THE WEST LATER IN THE WEEK. HIGH SHOULD BE FAR ENOUGH EAST FOR DRY CONDS TUE AND WED WITH RETURN TO SOUTHERLY SLOW FOR INCREASING CHC OF T-STORMS THU. LAS -000. KOSIER SRN NV...NONE ERN CA...NONE NW AZ ...NONE
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 9, 5:02 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 58 min |
| Aug 9, 5:56 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 34 min |
| Aug 10, 12:11 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 64 min |
| Aug 10, 12:58 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 10, 12:58 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 2 hr |
| Aug 10, 1:49 PM PDT | Flash Flood Warning | VEF | Lincoln | 56 min |
| Aug 10, 1:49 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 56 min |
| Aug 10, 2:00 PM PDT | Flash Flood Warning | VEF | Lincoln | 2 hr |
| Aug 10, 2:20 PM PDT | Flash Flood Warning | VEF | Lincoln | 100 min |
| Aug 10, 2:20 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 100 min |
| Aug 10, 2:44 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 10, 2:44 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 2 hr |
| Aug 10, 3:52 PM PDT | Flash Flood Warning | VEF | Lincoln | 3 hr |
| Aug 10, 3:52 PM PDT | Severe Thunderstorm Warning | VEF | Lincoln | 3 hr |
| Aug 10, 4:43 PM PDT | Flash Flood Warning | VEF | Clark | 2 hr |
| Aug 10, 4:43 PM PDT | Severe Thunderstorm Warning | VEF | Clark | 2 hr |
Nearby
Flash Flood Warnings in Nevada, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.